Methods: We present the case of a 43-year-old woman, with a history of T-cell lymphoblastic non-Hodgkin’s lymphoma with pleural metastases, for which she re-ceived chemotherapy, who is admitted for a clinical pic-ture of acute heart failure with cardiogenic shock. Her medical history is remarkable for 4 first-line chemothe-rapy sessions using anthracyclines and cyclophospha-mide, followed by disease progression and another che-motherapy session using iphosphamide. One month before this admission, the patient had an episode of pe-ricardial tamponade, with the surgical drainage of one liter of hemorrhagic fluid. At the current admission, there is severe LV systolic dysfunction, with a GLS of -8%, circumferential pericardial fluid and echocardio-graphical parameters suggestive of effusive-constrictive pericarditis. The patient’s status is improved with ino-tropes and i.v. diuretics, together with colchicine and high-dose corticosteroids. On discharge the GLS was -15%. The patient returns after one month with acute heart failure and GLS=-7%. Echocardiography shows a similar aspect of effusive-constrictive pericarditis. For the differential diagnosis with systolic dysfunction in-duced by chemotherapy, a cardiac MR was performed, which showed marked, tumoral pericardial thickening and myocardial infiltration, without any areas of fibro-sis or myocardial edema.
Results: After diuretics and inotropes, the patient’s symptoms were partially improved. Afterwards the patient had multiple hospitalizations and disease pro-gression, despite continued treatment with high-dose steroids and third-line chemotherapy. After 2 more months, she became refractory to treatment and died. Conclusions: The case illustrates the difficult differen-tial diagnosis, requiring complex imaging investigati-ons, in a neoplastic patient with acute heart failure, ca-used by pericardial metastases, but also with a history of potentially cardiotoxic chemotherapy.